Advertisement

Algebraic Coding 1993: Algebraic Coding pp 263-269 | Cite as

On Plotkin-Elias type bounds for binary arithmetic codes

  • Gregory Kabatianski
  • Antoine Lobstein
Bounds for Codes
Part of the Lecture Notes in Computer Science book series (LNCS, volume 781)

Abstract

We establish a new upper bound for binary arithmetic codes, which is asymptotically better than previously known bounds. We also discuss possible “candidates” such as Plotkin and Elias bounds for arithmetic codes over an arbitrary alphabet.

Keywords

Association Scheme Nonzero Coefficient Maximal Cardinality Arithmetic Code Arithmetic Weight 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    W.W. Peterson, E.J. Weldon, Jr.: Error-correcting codes. Cambridge: MIT Press 1972Google Scholar
  2. 2.
    J.L. Massey, O.N. Garcia: Error-correcting codes in computer arithmetics. In: Advances in Information Systems Science 4, New York-London: Plenum Press 1972, Ch. 5Google Scholar
  3. 3.
    G.A. Kabatianski: Bounds on the number of code words in binary arithmetic codes. Problems of Information Transmission 12-4, 277–283 (1976)Google Scholar
  4. 4.
    R.J. McEliece, E.R. Rodemich, H.C. Rumsey, Jr., L.R. Welch: New upper bounds on the rate of a code via the Delsarte-MacWilliams inequalities. IEEE IT-23, 157–166 (1977)Google Scholar
  5. 5.
    E.R. Berlekamp (ed.): Key papers in the development of coding theory. New-York IEEE Press 1974Google Scholar
  6. 6.
    L.A. Bassalygo: New upper bounds for codes correcting errors. Problems of Information Transmission 6-4, 41–45 (1965), in RussianGoogle Scholar
  7. 7.
    P. Solé: A Lloyd theorem in weakly metric association schemes. Europ. J. Combinatorics 10, 189–196 (1989)Google Scholar
  8. 8.
    Ph. Delsarte: An algebraic approach to the association schemes of coding theory. Philips Research Reports Suppl. 10, 1973Google Scholar
  9. 9.
    V.I. Levenshtein: Designs as maximum codes in polynomial metric spaces. Acta Applicandae Mathematicae 25, 1–I, 1992Google Scholar
  10. 10.
    I.M. Boyarinov, G.A. Kabatianski: Arithmetic (n,A)-codes over an arbitrary base. Sov. Phys. Dokl. 20-4, 247–249 (1975)Google Scholar
  11. 11.
    W.E. Clark, J. J. Liang: On modular weight and cyclic nonadjacent forms for arithmetic codes. IEEE-IT 20, 767–770 (1974)Google Scholar
  12. 12.
    S. Ernvall: On bounds for nonbinary arithmetic codes. Ars Combinatoria 29-B, 85–89 (1990)Google Scholar

Copyright information

© Springer-Verlag Berlin Heidelberg 1994

Authors and Affiliations

  • Gregory Kabatianski
    • 1
  • Antoine Lobstein
    • 2
  1. 1.Institute for Problems of Information TransmissionMoscowRussia
  2. 2.Dpt INFCentre National de la Recherche Scientifique Télécom ParisParis Cedex 13France

Personalised recommendations